Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 41, NWS Austin/San Antonio, TX

March 31, 2025Bandera County, Bexar County, Medina County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 31, 2025, 5:17 PM CDT for Bandera County, Bexar County, Medina County, Texas. It was in force for 19 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2025, 5:17 PM CDT (22:17 UTC)
Expired
Mar 31, 2025, 5:36 PM CDT
In force
19 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Bandera County, TX, Bexar County, TX, Medina County, TX

The radar

The Austin/San Antonio radar (KEWX), 85 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 5:33 PM CDTHAIL 1.755 W Government Canyon S, TXReport from mPING Golf Ball (1.75 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 460 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
460 J/kg
Mixed-layer CIN
-246 J/kg
Mixed-layer LCL
1741 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

558 
WUUS54 KEWX 312217
SVREWX
TXC019-029-325-312315-
/O.NEW.KEWX.SV.W.0041.250331T2217Z-250331T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
517 PM CDT Mon Mar 31 2025

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Northeastern Medina County in south central Texas...
  Southeastern Bandera County in south central Texas...
  West central Bexar County in south central Texas...

* Until 615 PM CDT.

* At 516 PM CDT, a severe thunderstorm was located over Mico, or 14
  miles north of Castroville, and is nearly stationary.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Lakehills, Helotes, Cliff, Government Canyon State Natural Area,
  San Geronimo, Mico, and Grey Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2954 9904 2968 9891 2960 9865 2941 9881
TIME...MOT...LOC 2216Z 303DEG 3KT 2956 9890 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

27
3 follow-up statements
352 
WWUS54 KEWX 312221
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
521 PM CDT Mon Mar 31 2025

TXC019-029-325-312315-
/O.CON.KEWX.SV.W.0041.000000T0000Z-250331T2315Z/
Medina TX-Bandera TX-Bexar TX-
521 PM CDT Mon Mar 31 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEASTERN MEDINA...SOUTHEASTERN BANDERA AND WEST CENTRAL BEXAR
COUNTIES...

At 521 PM CDT, a severe thunderstorm was located over Mico, or 14
miles north of Castroville, and is nearly stationary.

HAZARD...Ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Lakehills, Helotes, Cliff, Government Canyon State Natural Area, San
Geronimo, Mico, and Grey Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2954 9904 2968 9891 2960 9865 2941 9881
TIME...MOT...LOC 2221Z 303DEG 3KT 2956 9890 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

27
165 
WWUS54 KEWX 312230
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
530 PM CDT Mon Mar 31 2025

TXC019-312239-
/O.CAN.KEWX.SV.W.0041.000000T0000Z-250331T2315Z/
Bandera TX-
530 PM CDT Mon Mar 31 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BANDERA COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 2950 9897 2965 9885 2966 9884 2960 9865
      2941 9881
TIME...MOT...LOC 2229Z 303DEG 3KT 2956 9889 

$$

TXC029-325-312315-
/O.CON.KEWX.SV.W.0041.000000T0000Z-250331T2315Z/
Medina TX-Bexar TX-
530 PM CDT Mon Mar 31 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EAST CENTRAL MEDINA AND WEST CENTRAL BEXAR COUNTIES...

At 529 PM CDT, a severe thunderstorm was located over Mico, or 14
miles north of Castroville, and is nearly stationary.

HAZARD...Golf ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Helotes, Cliff, Government Canyon State Natural Area, Mico, San
Geronimo, and Grey Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2950 9897 2965 9885 2966 9884 2960 9865
      2941 9881
TIME...MOT...LOC 2229Z 303DEG 3KT 2956 9889 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

27
220 
WWUS54 KEWX 312236
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
536 PM CDT Mon Mar 31 2025

TXC029-325-312246-
/O.CAN.KEWX.SV.W.0041.000000T0000Z-250331T2315Z/
Medina TX-Bexar TX-
536 PM CDT Mon Mar 31 2025

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MEDINA AND WEST
CENTRAL BEXAR COUNTIES IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

LAT...LON 2950 9897 2965 9885 2966 9884 2960 9865
      2941 9881
TIME...MOT...LOC 2234Z 303DEG 3KT 2956 9888 

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:20 PM CDT, 57 minutes earlier.

Area forecast discussion, Mar 31, 4:20 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
420 PM CDT Mon Mar 31 2025

...New UPDATE...

.UPDATE...
Issued at 413 PM CDT Mon Mar 31 2025

An isolated storm has formed over Shavano Park and is drifting into
the SAT airport. Most of the hi-res models show one ore two storms
and then dissipation closer to sunset.

&&

.SHORT TERM...
(Tonight through Tuesday night)
Issued at 146 PM CDT Mon Mar 31 2025

Key Messages:

- Hot out west, cooler and comfortable east behind a backdoor cold
  front.

- Moisture and humidity return Tuesday with southerly winds ramping
  back up.

A beautiful day is shaping up for areas generally east of US-281
with temperatures in the 70s to lower 80s. For the most part, if you
are west of this line, expect temperatures in the upper 80s to upper
90s. Elevated fire weather conditions will be possible along the Rio
Grande this afternoon as RH values dip into the 15-25% range along
with breezy northwesterly winds of 10-15 mph. A stray shower may pop
up along the frontal boundary as it becomes more diffuse over the
southern CWA later this afternoon, but chances look fairly low.

On Tuesday, low clouds and perhaps some patchy drizzle will start
our day, followed by late morning/early afternoon breaks in the
clouds and a shot at a strong to severe storm in the late
afternoon/early evening over the southern Edwards Plateau, western
Hill Country, and Rio Grande Plains. Hi-res guidance is not too keen
on storms forming, but the instability will be there, along with the
moisture. It's the cap that will need breaking to get much of
anything going. For now, we've maintained a dry forecast, but with a
Marginal Risk (level 1 of 5) for severe storms in the areas
mentioned above for Tuesday, any storms that managed to get going in
this environment have the potential to be severe. A dryline will be
the primary feature on which storms may develop Tuesday, with
damaging winds greater than 60 mph being the primary hazard in
addition to the threat for large hail. The warm and muggy conditions
we experienced this weekend will return Tuesday night as
temperatures struggle to dip below the 70 degree mark.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 146 PM CDT Mon Mar 31 2025

Key Messages:

- Low chances for isolated showers and storms north of I-10 Wednesday
  and Thursday.

- Better chances for showers and storms north of Highway 90 Friday through
  Saturday.

- Unseasonably warm temperatures continue this week, with a shift to cooler
  temperatures somewhat likely Sunday.

A slow-moving longwave trough over the western US will aid in
keeping a warm and moist Gulf airmass over our area through this
week, though shortwaves riding along the longwave's periphery will
periodically nudge the dry line eastward beyond its usual diurnal
oscillations. Wednesday morning and afternoon looks to be another
one of these instances, with models in decent agreement that some
combination of dryline and Pacific front will progress to around the
Highway 281 corridor by Wednesday afternoon before retreating west
in the evening. An impressive 50 to 60 kt low level jet preceding
this advance will help set up a narrow but strong instability axis
just ahead of the dryline. For now, the broadness of the moisture
gradient, weaker forcing, and a substantial cap look to limit
convective coverage (with PoPs around 10 to 20 percent), but there is
a conditional risk for an isolated strong to severe thunderstorm
across our northern counties during the daytime if enough ascent can
be generated ahead of the dryline. Underscoring this potential, the
SPC has highlighted a level 1 of 5 (Marginal) risk of severe weather
for most areas north of I-10 in our region Wednesday.

Thursday looks similar to Wednesday with another dry line jaunt
eastward during the day, just with weaker low-level flow and
slightly lower temperatures. Thus, another conditional risk for a
strong storm is in play Thursday with the favored areas again north
of I-10, though rain chances overall remain low, around 20 percent.
Temperatures Wednesday and Thursday look anomalously warm with highs
in the 90s for most with highs above 100F likely in the Rio Grande
Plains.

A gradual shift occurs Friday as guidance shows the longwave trough
beginning to dig a bit more southward. This will have the effect of
introducing more widespread divergence aloft over our region,
increasing rain chances Friday and Saturday mainly for areas north
of Highway 90. The current setup favors a stationary front
developing Friday and lingering over Central Texas before the trough
begins to pivot. This front will serve as a likely focus for shower
and storm activity, though broad isentropic lifting will support
shower development throughout the Gulf airmass ahead of it. Showers
remain possible so long as the front remains in our area. While it's
still uncertain at this range where that front will set up, rain
chances Friday and Saturday continue to be around 50 to 70 percent,
with chances tapering off south of Highway 90.

While the broader trough will still be over the western US heading
into next week, models show a detaching shortwave siphoning off a
good chunk of its vorticity Saturday into Sunday as the southern
stream jet goes out of phase with the northern stream jet. This will
allow low-level northerly flow to kick in, pushing the front out of
our area and introducing a drier and cooler continental airmass
perhaps by Sunday. Most of the long range ensemble members show
below average temperatures to start next week as the slow moving
upper air pattern keeps this air around. Lows in the 40s to low 50s
and highs in the 60s to low 70s characterize the bulk of the
ensemble members for Sunday and Monday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1231 PM CDT Mon Mar 31 2025

Winds will remain north to northeasterly through the day today before
shifting to the east late this evening through tomorrow morning as
moisture surges back northward overnight. Low clouds and MVFR
ceilings will rapidly develop after 07Z at all sites along with a
shot at IFR ceilings at DRT near sunrise and continuing through mid
morning. Winds will increase quickly after 15Z Tuesday, with
southerly winds of 15-20 kts along with gusts of 25-30 kts. VFR
ceilings will return by late morning Tuesday and continue through the
day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              59  83  69  91 /   0   0  10  10
Austin Bergstrom Intl Airport  56  83  69  90 /   0   0  10  10
New Braunfels Muni Airport     60  85  68  93 /   0   0   0   0
Burnet Muni Airport            56  83  68  89 /   0   0  20  10
Del Rio Intl Airport           69  94  69  99 /   0  10  10   0
Georgetown Muni Airport        55  83  68  89 /   0   0  10  20
Hondo Muni Airport             64  88  67  95 /   0   0  10   0
San Marcos Muni Airport        58  83  68  91 /   0   0  10  10
La Grange - Fayette Regional   60  81  70  87 /   0   0   0  10
San Antonio Intl Airport       62  84  69  92 /   0   0  10   0
Stinson Muni Airport           63  86  71  93 /   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...18
Long-Term...27
Aviation...18

In the hours before

Special weather statement, Mar 31, 5:03 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
503 PM CDT Mon Mar 31 2025

TXZ187-204-205-312245-
Bexar TX-Medina TX-Bandera TX-
503 PM CDT Mon Mar 31 2025

...A strong thunderstorm will impact portions of northeastern Medina,
southeastern Bandera and west central Bexar Counties through 545 PM
CDT...

At 503 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mico, or 13 miles north of Castroville, moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lakehills, Cliff, Government Canyon State Natural Area, Mico, San
Geronimo, and Lake Medina Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2947 9900 2965 9901 2965 9877 2948 9874
TIME...MOT...LOC 2203Z 227DEG 7KT 2955 9890

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

27

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 5:03 PM CDTSpecial Weather StatementEWXMedina42 min
Mar 31, 5:34 PM CDTSevere Thunderstorm WarningEWXBexar, Medina41 min
Mar 31, 6:03 PM CDTSevere Thunderstorm WarningEWXBexar21 min
Mar 31, 6:24 PM CDTSpecial Weather StatementEWXBexar51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.